MAUDE Adverse Event Report: COCHLEAR LTD NUCLEUS 24 CONTOUR; NUCLEUS 24 COCHLEAR IMPLANT SYSTEM

COCHLEAR LTD NUCLEUS 24 CONTOUR; NUCLEUS 24 COCHLEAR IMPLANT SYSTEM
Model Number CI24R(CS)
Medical Device Problem Code Expulsion (2933)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is submitted on july 23,2020.
 
Event or Problem Description
Per the surgeon, there are plans to explant due to an extrusion of the electrode lead into the external auditory canal (date not reported).There are plans to reimplant the patient with a new device; however, this has not occurred as of the date of this report, (b)(6) 2020.
 
Additional Manufacturer Narrative
It was reported that the device was explanted on (b)(6) 2020, the patient was re-implanted with a new device during the same surgery.This report is submitted on 21 september 2020.
 
Additional Manufacturer Narrative
The device analysis report is attached.This report is submitted on november 20, 2020.

Brand Name
NUCLEUS 24 CONTOUR
Common Device Name
NUCLEUS 24 COCHLEAR IMPLANT SYSTEM
Manufacturer (Section D)
COCHLEAR LTD
1 university avenue
macquarie university, nsw 2109
AS  2109
MDR Report Key10312463
Report Number6000034-2020-01946
Device Sequence Number1071919
Product Code MCM
UDI-Device Identifier09321502002349
UDI-Public(01)09321502002349
Combination Product (Y/N)N
Initial Reporter CountryJO
PMA/510(K) Number
P970051
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberCI24R(CS)
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/02/2020
10/30/2020
Initial Report FDA Received Date07/23/2020
Supplement Report FDA Received Date09/20/2020
11/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;